Alert archive / Alabama / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jan 1, 2006, 9:50 PM CST for Houston County, Alabama. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2006, 9:50 PM CST (03:50 UTC)
- Expired
- Jan 1, 2006, 9:45 PM CST
- In force
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Houston County, AL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 624 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KTAE 020355 FFWTAE ALC069-020445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1050 PM EST SUN JAN 1 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WARNING FOR... HOUSTON COUNTY IN SOUTHEAST ALABAMA THIS INCLUDES THE CITIES OF...DOTHAN...COTTONWOOD * UNTIL 1045 PM CST * AT 942 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE TO HEAVY RAIN FALLING OVER HOUSTON COUNTY. RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE ALREADY FALLEN OVER MUCH OF THE AREA...AND AN ADDITIONAL 1 TO 2 INCHES WILL BE POSSIBLE DURING THE NEXT HOUR. BY MIDNIGHT CST...A LULL IN THE ACTIVITY SHOULD DEVELOP BEFORE THE NEXT BATCH OF SHOWERS AND STORMS BEGINS TO FORM TO THE WEST DURING THE OVERNIGHT HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEBB... TAYLOR...COWARTS AND ASHFORD. * A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. * EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE RAPID FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO SWEEP MOST CARS AWAY. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3101 8548 3101 8502 3130 8513 3126 8551 $$ 17-GOULD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jan 1, 7:30 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Jan 1, 7:30 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 830 PM EST SUN JAN 1 2006 .DISCUSSION...THE VERY UNUSUAL SCENARIO OF A TORNADO WATCH CONCURRENT WITH A DENSE FOG ADVISORY CONTINUES ACROSS PARTS OF THE CWA THIS EVENING...AS STRONG STORMS CONTINUE TO BUFFET AREAS TO THE NORTH AND WEST OF A LINE FROM ALBANY TO MARIANNA. FURTHER EAST...A MORE STABLE MARINE BOUNDARY LAYER HAS IMPEDED STORM DEVELOPMENT THUS FAR...BUT SOME DESTABILIZATION IS SLOWLY OCCURRING AND AT LEAST WEAK CONVECTION IS BEGINNING TO DEVELOP. OVER THE COASTAL WATERS...SE WINDS HAVE INCREASED TO AROUND 15 KTS IN MOST AREAS. && .AVIATION...LOW VSBYS PERSISTED LONGER THAN EXPECTED IN MOST AREAS THROUGHOUT THE DAY SUNDAY...AND MVFR TO IFR CONDITIONS REMAIN ACROSS MOST OF THE AREA THIS EVENING. EXPECT CIGS AND VSBYS TO LOWER TO IFR AT ALL LOCATIONS BY 06Z...AND REMAIN IFR ACROSS MOST AREAS UNTIL AFTER DAYBREAK MONDAY. IN ADDITION...TSTMS ARE WIDESPREAD ACROSS THE AREA TONIGHT...AS THE FIRST OF 2 DISTURBANCES MOVES EASTWARD ACROSS THE SOUTHEAST. A SECOND STRONGER DISTURBANCE WILL SWEEP EASTWARD ACROSS THE AREA ON MONDAY...REACHING SE ALABAMA AND THE EASTERN FLORIDA PANHANDLE BY AROUND SUNRISE...AND THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA AREAS BY LATE MORNING. THIS DISTURBANCE WILL CAUSE AN INCREASE IN TSTM ACTIVITY AGAIN MONDAY MORNING...ALONG WITH THE POSSIBILITY OF SEVERE TSTMS WITH LARGE HAIL AND DAMAGING WINDS. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...DENSE FOG ADVISORY UNTIL 800 AM CST MON. GA...DENSE FOG ADVISORY UNTIL 900 AM EST MON. FL...DENSE FOG ADVISORY UNTIL 900 AM EST (800 AM CST) MON. && GOULD/DUVAL
In the hours before
Special weather statement, Jan 1, 6:50 PM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 PM EST SUN JAN 1 2006
ALZ066-068-069-020130-
DALE-GENEVA-HOUSTON-
650 PM EST SUN JAN 1 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN DALE...
GENEVA AND WESTERN HOUSTON COUNTIES IN ALABAMA...
AT 747 PM EST(647 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LARGE...STRONG THUNDERSTORM NEAR GENEVA...MOVING
NORTHEAST AT 20 MPH.
THE CENTER OF THIS LARGE STORM WILL BE NEAR...
HARTFORD BY 830 PM EST(730 PM CST).
WIND GUSTS TO 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
TORRENTIAL DOWNPOURS FROM THIS STORM MAY CAUSE LOCALIZED FLOODING OF
STREETS AND LOW LYING AREAS. IN ADDITION...THIS STORM IS ALSO
PRODUCING NEARLY CONTINUOUS AND VERY DANGEROUS CLOUD TO GROUND
LIGHTNING. RESIDENTS OF DALE...GENEVA AND HOUSTON COUNTIES ARE
ADVISED TO REMAIN INDOORS IN A PLACE OF SAFETY UNTIL THIS LARGE
STORM PASSES.
1-DUVALSpecial weather statement, Jan 1, 6:59 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 759 PM EST SUN JAN 1 2006 FLZ007-008-020145- COASTAL WALTON-INLAND WALTON- 759 PM EST SUN JAN 1 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY UNTIL 745 PM CST... AT 654 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF CRESTVIEW...MOVING EAST-NORTHEAST AT 30 MPH. PEA SIZE HAIL...AND WINDS UP TO 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 17-GOULD
Special weather statement, Jan 1, 8:03 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 903 PM EST SUN JAN 1 2006 ALZ069-FLZ011-GAZ142-155-020300- EARLY-HOUSTON-JACKSON-SEMINOLE- 903 PM EST SUN JAN 1 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EARLY...HOUSTON... JACKSON AND SEMINOLE COUNTIES... AT 900 PM EST(800 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 10 MILES NORTHEAST OF MARIANNA...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE LIKELY WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. 1-DUVAL
Special weather statement, Jan 1, 8:55 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 955 PM EST SUN JAN 1 2006 FLZ011-GAZ155-020315- JACKSON-SEMINOLE- 955 PM EST (855 PM CST) SUN JAN 1 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHEAST JACKSON COUNTY FLORIDA AND SOUTHERN SEMINOLE COUNTY GEORGIA... AT 952 PM EST(852 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 12 MILES WEST OF CHATTAHOOCHEE... OR ABOUT 14 MILES NORTH OF BLOUNTSTOWN...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE LIKELY WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. 1-DUVAL
Special weather statement, Jan 1, 9:42 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1042 PM EST SUN JAN 1 2006 ALZ069-020415- HOUSTON- 942 PM CST SUN JAN 1 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOUSTON COUNTY UNTIL 1015 PM CST... AT 1040 PM EST(940 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOUSTON COUNTY ALABAMA... CENTERED NEAR COTTONWOOD...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE MOVING ACROSS HOUSTON COUNTY SOUTHEAST OF DOTHAN...AND NEAR ASHFORD BY 10 PM CST... WINDS GUSTING TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS UP TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE ADDITIONAL LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR HOUSTON COUNTY. 1-DUVAL
Special weather statement, Jan 1, 9:43 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1043 PM EST SUN JAN 1 2006 GAZ156-020445- DECATUR- 1043 PM EST SUN JAN 1 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR COUNTY... AT 1040 PM EST(940 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS OVER THE COUNTY...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE NEAR... BAINBRIDGE AT THE CURRENT TIME. THE STORMS WILL PRODUCE POSSIBLE PEA SIZE HAIL...AND WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH. ALSO NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM EST. 7-TREXLER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 7:45 PM CST | Tornado Warning | TAE | Geneva | 29 min |
| Jan 1, 8:25 PM CST | Flash Flood Warning | TAE | Geneva, Houston | 35 min |
Nearby
Flash Flood Warnings in Alabama, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.